Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

April 30, 2016Clarke County, Alabama

NWS Mobile, AL issued this special weather statement at Apr 30, 2016, 4:51 PM CDT for Clarke County, Alabama. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 4:51 PM CDT (21:51 UTC)
Expired
Apr 30, 2016, 6:00 PM CDT
In force
69 min
Issued by
NWS Mobile, AL

County Clarke County, AL

The radar

The Birmingham radar (KBMX), 153 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WWUS84 KMOB 302151
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT SAT APR 30 2016
 
ALZ053-054-302300-
CLARKE AL-WILCOX AL-
451 PM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILCOX AND
NORTHEASTERN CLARKE COUNTIES UNTIL 600 PM CDT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROVE HILL...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...GROVE HILL...PINE HILL...FULTON AND YELLOW BLUFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3210 8732 3166 8777 3175 8795 3199 8792
      3199 8767 3200 8766 3200 8763 3213 8762
      3213 8752 3215 8752
TIME...MOT...LOC 2150Z 212DEG 20KT 3177 8782 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 30, 4:24 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 30, 4:24 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT SAT APR 30 2016

.NEAR TERM /NOW THROUGH SUNDAY/...COLD FRONT JUST TO THE WEST
OF THE FCST AREA REMAINS JUST TO THE WEST TONIGHT THROUGH
SUNDAY...BUT DOES MOVE SLIGHTLY CLOSER TO OUR AREA AS A SFC HIGH
PRESSURE RIDGE WEDGES INTO THE AREA FROM THE EAST AND A WEST-
SOUTHWEST UPPER FLOW CONTINUES ACROSS THE REGION. A WEAK UPPER LEVEL
DISTURBANCE MOVES EAST ACROSS THE FCST AREA THIS EVENING...PUSHING A
LINE OF SHOWERS AND THUNDERSTORMS EAST ACROSS THE REGION...MAINLY
BETWEEN THE HOURS OF 30/23Z THROUGH 01/06Z (PER LATEST HRRR...WHICH
HAS HAD A FAIRLY GOOD HANDLE ON CONVECTIVE TRENDS TODAY). THESE
STORMS WILL BE STRONGEST THROUGH ABOUT 01/04Z BUT SHOULD BE
WEAKENING AS THEY APPROACH THE WESTERN FLORIDA PANHANDLE. MOST OF
THE STRONGER ACTIVITY WILL LIKELY BE MOVING EAST ACROSS THE GULF
WATERS AND REMAIN JUST OFFSHORE. WHILE WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED OVER OUR AREA AT THIS TIME...WIND PROFILES EXHIBIT
SUFFICIENT LOW-LEVEL VEERING WITH HEIGHT TO SUPPORT
BRIEF/TRANSIENT/SHALLOW SUPERCELL STRUCTURES...WHICH WE HAVE SEEN
OVER OUR WESTERN COUNTIES THIS AFTERNOON.  THE COMBINATION OF
UPDRAFT ORGANIZATION AND LOW-LEVEL VEERING WIND PROFILES COULD
SUPPORT AN ISOLATED SEVERE WIND GUST AND/OR A BRIEF TORNADO OR TWO
OVER THE NEXT SEVERAL HOURS. AS THE STORMS MOVE EAST DURING THE
EARLY EVENING...AS MENTIONED EARLIER THEY ARE EXPECTED TO WEAKEN AS
LOSS OF DAYTIME HEATING LIMITS ANY LINGERING SFC BASED INSTABILITY.
GIVEN UNCERTAINTIES REGARDING THE TIMING OF THE ANTICIPATED DECREASE
IN THUNDERSTORM INTENSITY...CONVECTIVE TRENDS WILL CONTINUE TO BE
MONITORED OVER THE NEXT COUPLE OF HOURS FOR THE NEED OF A SHORT
DURATION WATCH ACROSS PORTIONS OF SOUTHERN ALABAMA AND WESTERN
FLORIDA PENINSULA...ALTHOUGH THIS IS QUESTIONABLE AT THIS TIME.
OTHERWISE...RAINS END FOR THE MOST PART LATE THIS EVENING BEFORE
RAIN CHANCES INCREASING ONCE AGAIN ON SUNDAY WITH DAYTIME
HEATING...HIGHER INSTABILITIES AND LITTLE OVERALL CHANGE IN THE
WEATHER PATTERN. LOWS TONIGHT IN THE UPPER 60S AND LOWER 70S. HIGHS
SUNDAY SIMILAR TO TODAY...GENERALLY IN THE LOW TO MID 80S. 12/DS

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...UPPER LEVEL
SOUTHWEST FLOW WILL PERSIST THROUGH THE PERIOD AS A TROUGH SLOWLY
DIGS OUT OF THE NORTHERN PLAINS. MEANWHILE...A REMNANT FRONTAL
BOUNDARY WILL LINGER ACROSS PORTIONS OF THE CENTRAL ALABAMA. TO THE
SOUTH OF THE FRONT...A WARM AND MOIST AIRMASS WILL REMAIN OVER THE
AREA. THE ABUNDANT MOISTURE COMBINED WITH THE BOUNDARY AND WEAK UPPER
SHORTWAVE MOVING THROUGH WILL MAINTAIN AN UNSETTLED WEATHER PATTERN
WITH CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. RAIN COVERAGE
DOES INCREASE ON TUESDAY AS THE TROUGH MOVES EAST AND SEND A COLD
FRONT INTO THE AREA. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BUT
A FEW STORMS COULD BECOME STRONG TO BRIEFLY SEVERE MAINLY DURING THE
AFTERNOON HOURS. THE COLD FRONT MOVES SOUTH OF THE AREA TUESDAY
NIGHT ENDING THE RAIN...WITH A COOLER AND DRIER AIRMASS MOVING INTO
THE AREA. HIGHS WILL GENERALLY BE IN THE LOW TO MID 80S WITH LOWS IN
THE MID/UPPER 60S INLAND TO LOW 70S ALONG THE COAST. /13

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...A DEEP LONGWAVE TROUGH WILL
DEVELOP AND PERSIST ACROSS THE EAST COAST THROUGH THE END OF THE
WEEK. THIS WILL MAINTAIN A DEEP AND DRY NORTHWESTERLY FLOW ALOFT AND
BUILDING HIGH PRESSURE AT THE SURFACE. A DEEP NORTHERLY FLOW WILL
CONTINUE TO ADVECT A DRIER AIRMASS INTO THE REGION WITH LOW TEMPS
DROPPING BACK INTO THE 50S AND HIGHS NEAR TO BELOW CLIMO LEVELS WITH
MUCH LOWER HUMIDITY LEVELS. /13

&&

.MARINE...HIGH PRESSURE WILL PERSIST ALONG THE EASTERN SEABOARD AND
STRETCHING WEST OVER THE NORTH CENTRAL GULF THROUGH MIDDAY SUNDAY...
THEN WEAKEN THROUGH EARLY NEXT WEEK IN RESPONSE TO A WEAKENING COLD
FRONT APPROACHING FROM THE NORTH. THIS COLD FRONT IS EXPECTED TO
MOVE SOUTH INTO THE MARINE AREA BY MIDWEEK AND SOUTH OF THE MARINE
AREA BY LATE WEEK. LIGHT TO MODERATE ONSHORE FLOW SWITCHES TO
OFFSHORE WITH THE FRONTAL PASSAGE. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT...ESPECIALLY
SUNDAY THROUGH MIDWEEK. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  83  69  82 / 100  40  20  50
PENSACOLA   71  82  70  80 / 100  30  20  40
DESTIN      73  80  71  79 /  60  20  10  30
EVERGREEN   69  85  67  84 /  80  60  30  50
WAYNESBORO  67  82  66  80 /  80  60  30  60
CAMDEN      68  84  67  81 /  90  60  30  60
CRESTVIEW   68  85  68  84 /  80  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 30, 5:49 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CDT SAT APR 30 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
549 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE AS THE DAY PROGRESSES. A LINE
OF THUNDERSTORMS WILL APPROACH THE ALABAMA...MISSISSIPPI STATE LINE
DURING THE LATER AFTERNOON HOURS. ALSO...DISCRETE STORMS WILL FORM
DURING THE AFTERNOON AHEAD OF THE LINE AS A GULF BREEZE MOVES INLAND
DURING THE AFTERNOON HOURS. DAMAGING WINDS TO 60 MPH WILL BE THE
PRIMARY MODE OF DAMAGE...THOUGH HAIL TO THE SIZE OF QUARTERS OR A
BRIEF TORNADO CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY
EVENING HOURS SUNDAY AND MONDAY.

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-011100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
549 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THE EVENING HOURS. LOCALLY STRONG WINDS AND AN
ISOLATED WATERSPOUT ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY AND MONDAY
AFTERNOON AND EARLY EVENINGS. LOCALLY STRONG WINDS AND HEAVY RAINS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT

OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 3:39 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT SAT APR 30 2016

ALZ051-302200-
CHOCTAW AL-
339 PM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 500
PM CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GILBERTOWN...OR 15 MILES SOUTH OF BUTLER...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER...LISMAN...PENNINGTON...GILBERTOWN...TOXEY AND NEEDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3229 8801 3228 8802 3218 8801 3215 8802
      3214 8804 3209 8804 3206 8807 3207 8810
      3205 8812 3201 8812 3198 8806 3196 8807
      3197 8809 3195 8812 3194 8810 3193 8809
      3177 8824 3186 8842 3231 8824 3231 8806
TIME...MOT...LOC 2038Z 213DEG 20KT 3188 8829
Special weather statement, Apr 30, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT SAT APR 30 2016

ALZ053-054-302300-
CLARKE AL-WILCOX AL-
451 PM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILCOX AND
NORTHEASTERN CLARKE COUNTIES UNTIL 600 PM CDT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GROVE HILL...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...GROVE HILL...PINE HILL...FULTON AND YELLOW BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3210 8732 3166 8777 3175 8795 3199 8792
      3199 8767 3200 8766 3200 8763 3213 8762
      3213 8752 3215 8752
TIME...MOT...LOC 2150Z 212DEG 20KT 3177 8782

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:39 PM CDTSpecial Weather StatementMOBChoctaw81 min
Apr 30, 5:41 PM CDTSpecial Weather StatementMOBChoctaw64 min
Apr 30, 5:43 PM CDTSpecial Weather StatementMOBWashington62 min
Apr 30, 4:52 PM CDTSpecial Weather StatementMOBWayne83 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.